Virginia, 2007Heavy Snow in Virginia, February 18, 2007
February 18, 2007 · NWS MRX · 4 events in 4 counties and zones
A winter storm dumped heavy snow across southwest Virginia. Up to 8 inches of snow was reported across the higher elevations.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm dumped heavy snow across southwest Virginia. Up to 8 inches of snow was reported across the higher elevations. 1 to 2 inches of snow was reported in the valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 17, 9:01 PM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 17, 9:01 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
901 PM EST SAT FEB 17 2007
.DISCUSSION...LOW PRESSURE SYSTEM AND TROUGH AXIS IS MOVING THROUGH
THE MRX CWA TONIGHT. ASSOCIATED SNOW SHOWERS HAVE SPREAD ACROSS THE
AREA AND IS EXPECTED TO PRODUCE 1 TO 3 INCHES ACROSS MUCH OF THE
CENTRAL AND NORTHERN TENNESSEE VALLEY WITH 3 TO 6 INCHES OVER HIGHER
TERRAIN. HIGHER AMOUNTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS WITH
FAVORED UPSLOPE CONDITIONS. VARIOUS SNOW WARNINGS AND SNOW
ADVISORIES ARE IN EFFECT OVERNIGHT FOR MANY LOCATIONS...SEE
MEMWSWMRX FOR DETAILS. THE SNOW WILL SLOWLY DIMINISH OVERNIGHT AS
THE SYSTEM EXITS THE REGION. HOWEVER...WITH UPSLOPE FLOW SOME SNOW
SHOWERS WILL CONTINUE OVER EASTERN MOUNTAINS FOR MUCH OF SUNDAY.
HAVE UPDATED ZONES FOR ADJUSTED WARNINGS/ADVISORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 25 41 24 53 38 / 70 20 0 10 20
KNOXVILLE AIRPORT, TN 24 35 21 51 36 / 90 30 0 10 10
OAK RIDGE, TN 23 36 21 50 36 / 90 20 0 10 20
TRI CITIES AIRPORT, TN 23 31 16 46 31 / 100 60 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...SNOW ADVISORY UNTIL 9 AM EST SUNDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HEAVY SNOW WARNING UNTIL 4 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
SNOW ADVISORY UNTIL 9 AM EST SUNDAY FOR THE FOLLOWING ZONES:
ANDERSON...EAST POLK...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...ROANE...SULLIVAN...UNION...WASHINGTON TN.
SNOW ADVISORY UNTIL 7 AM EST SUNDAY FOR THE FOLLOWING ZONES:
CLAIBORNE.
HEAVY SNOW WARNING UNTIL 7 AM EST SUNDAY FOR THE FOLLOWING
ZONES: CAMPBELL...MORGAN...SCOTT TN.
WINTER WEATHER ADVISORY UNTIL 7 AM EST /6 AM CST/ SUNDAY FOR THE
FOLLOWING ZONES: BLEDSOE...MARION...RHEA...SEQUATCHIE.
VA...SNOW ADVISORY UNTIL 9 AM EST SUNDAY FOR THE FOLLOWING ZONES:
RUSSELL...SCOTT...WASHINGTON.
SNOW ADVISORY UNTIL 7 AM EST SUNDAY FOR THE FOLLOWING ZONES:
LEE...WISE.
&&
MJBHazardous weather outlook, Feb 17, 4:40 AM EST, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 AM EST SAT FEB 17 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-181000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
440 AM EST (340 AM CST) SAT FEB 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIANS
LATE TODAY AND OVERNIGHT. A COLD AIRMASS IN PLACE ACROSS THE REGION
WILL CAUSE MOST OF THE PRECIPITATION TO FALL AS LIGHT TO MODERATE
SNOW. FOR THE LATEST AND MOST DETAILED INFORMATION ON THIS WINTRY
WEATHER SYSTEM...PLEASE SEE THE CURRENT WINTER WEATHER STATEMENT
(MEMWSWMRX) FROM YOUR NATIONAL WEATHER SERVICE IN MORRISTOWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM SYSTEM WILL BE MOVING EAST OF THE APPALACHIANS
SUNDAY MORNING...BUT SCATTERED SNOW SHOWERS OR FLURRIES MAY LINGER
AT LEAST IN THE HIGHEST ELEVATIONS INTO EARLY SUNDAY AFTERNOON.
ROAD CONDITIONS SHOULD BE HAZARDOUS SUNDAY NIGHT...ESPECIALLY WHERE
THE HEAVIER SNOWFALL OCCURS.
TEMPERATURES WILL WARM TO NEAR SEASONAL VALUES BY THE MIDDLE OF
NEXT WEEK...WITH A CHANCE OF RAIN MAINLY TUESDAY NIGHT INTO
WEDNESDAY NIGHT. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED
FROM MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL REPORTS
FROM AREA SPOTTERS AND SNOWFALL OBSERVERS WOULD BE GREATLY
APPRECIATED OVER THE WEEKEND.
TG
Heavy Snow, Lee
- When
- February 18, 2:00 AM EST to 5:00 AM EST
- Where
- Lee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.705, -83.128 (the zone’s center; the record gives no point)
Snow 3 to 5 inches deep was reported across the higher elevations of the county.
Heavy Snow, Wise
- When
- February 18, 2:00 AM EST to 5:00 AM EST
- Where
- Wise forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.954, -82.625 (the zone’s center; the record gives no point)
Snow 3 to 5 inches deep was reported across the county.
Heavy Snow, Russell
- When
- February 18, 2:00 AM EST to 5:00 AM EST
- Where
- Russell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.934, -82.096 (the zone’s center; the record gives no point)
Snow 3 to 5 inches deep was reported across the higher elevations of the county.
Heavy Snow, Washington
- When
- February 18, 2:00 AM EST to 5:00 AM EST
- Where
- Washington forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.661, -82.074 (the zone’s center; the record gives no point)
Snow 3 to 8 inches deep was reported across the higher elevations of the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Tennessee, February 18, 200710 events
- Blizzard and High Wind in Alaska, February 18 to 22, 200778 kt wind · 3 events
- Heavy Snow in West Virginia, February 18, 20072 events
- High Wind in North Carolina, February 18, 2007$3,000 · 52 kt wind · 2 events
- Heavy Snow in Maryland, February 18, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14644, 14645, 14646, 14647.